Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have PCOS and hypothyroidism. Taking Thyrox. Brown periods, spotting, cramps. Want to stop periods

User rating for this question
Answered by
Practicing since : 2001
Answered : 11713 Questions
hello dr. mia. My name is XXXXXXX. I am a pcos and hypothyroid patient and currently i am on two medicine -thyrox(100) and XXXXXXX 35. The problem is that till month of january my period was ok but on the month of feb i had periods for only three days. My normal cycle lasts to seven. Again this month i had my periods on 24 th but the first two days i had brown periods and rest follwed well but my periods happens to continue even after the seventh day. Its kind of spotting and mild cramps. I really wana stop my periods . Please help. Please suggest me any medicine to stop the spotting.
thnks and regards.
Posted Mon, 21 May 2012 in Women's Health
Answered by Dr. Rakhi Tayal 6 hours later
Thanks for posting your query.
The mild and prolonged spotting that you are having might be due to some hormonal disturbances. You need to check your thyroid hormone levels.
Decreased thyroid hormone levels are often associated with such bleeding disturbances.
Since you are taking XXXXXXX 35 regularly, these are likely to regulate your periods and decreased amount of bleeding is often associated with such hormonal pills. There is nothing to be worried about.
This mild spotting is likely to stop on its own without any treatment in next 3-4 days.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Have PCOS and hypothyroidism. Taking Thyrox. Brown periods, spotting, cramps. Want to stop periods 10 hours later
thank u doc for your helpful reply. But i have one more question for you. Its 11th day and is it still normal ???. The cramping and spotting usually occurs in the evening.
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for writing again.
In some cases the spotting is persistent when you change the oral pill from one type to another. Please do not worry. Just watch out for this cycle. This might come back to normal on its own by your next cycle.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor